Applied Mathematics and Optimization

, Volume 22, Issue 1, pp 229–240

The optimal control of diffusions

  • Robert J. Elliott


Using a differentiation result of Blagovescenskii and Freidlin calculations of Bensoussan are simplified and the adjoint process identified in a stochastic control problem in which the control enters both the drift and diffusion coefficients. A martingale representation result of Elliott and Kohlmann is then used to obtain the integrand in a stochastic integral, and explicit forward and backward equations satisfied by the adjoint process are derived.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag New York Inc. 1990

Authors and Affiliations

  • Robert J. Elliott
    • 1
  1. 1.Department of Statistics and Applied ProbabilityUniversity of AlbertaEdmontonCanada

Personalised recommendations